My doc changed my dose of seroquel I now take 25mg at 8am 25mg at 12pm & 50mg of seroquel xr 4 or 5 hours before bed. After 3 days on the 50mg of seroquel XR I will take 100mg of seroquelXR. She also put on 25mg of vistaril take one at bedtime & if it doesn't make me sleepy after 45 minutes I can take another one. Just wondering if this a normal regimen of meds for bd &bpd?
I saw my phsyic. doc yesterday she changed my dose of seroquel & added another med. Is it to much?
- 13 Jun 2012 by deann0615
- 18 June 2012
- seroquel, seroquel xr, bipolar disorder, anxiety, insomnia, paranoid disorder, generalized anxiety disorder, anxiety and stress, borderline personality disorder, medication
Sounds like they are trying to get you on a certain level. Just watch for signs of something not being quite right or feeling worse than you did to start with..journal any symptoms, it helps to remember what happened first etc. Esp when or if you need to call the doctor. Hope it works well for you.
My response is to trust the Dr since that is who knows your situation much better than anyone else. If you have doubts, you should direct them at the physician who can best set your mind at ease. That said, I do not mean to discount my friends on this site, this is just MY take on your question. Hope this helps.
I completely understand how you feel. I have always felt that way when I have started any new drug, or increased a drug. I'm a natural worrier though. Don't really like that. But I took Seroquel at what I felt was at a pretty high dose, and I felt the same way for a while at first. It did get better with time. I hope this helps. And I also hope you start sleeping better and feeling better too. Best wishes to you hon, and Good luck. Ruthie
Hi deann, I have bipolar disorder and have been taking Seroquel for some years now. I now take 300mg's every night. Over the years I have taken Seroquel it has for me, been great. I had severe insomnia, nothing my pdoc tried helped me sleep i.e. ambien, trazodone, etc. I take Seroquel primarily for the antipsychotic effects to prevent mania, but the side effect of sleepiness has been a huge plus. I also felt goggy in the a.m. when I first started Seroquel, but that feeling has gone away. As far as my own experience pdoc's have tryed seroquel for my anxiety in the past, swithching my dose to 800mg's spread throughout the day. This not only didn't help my anxiety or give me the antidepressant effect my pdoc was after. He switched me back to my regular regimen of 300mg's nightly and I'm back on track.
I also have a friend who takes 800mg's of Seroquel every night, this works well for him. I'm pretty sure that 800mg's of Seroquel is the highest dose prescribed to anyone. Keep monitoring how your feeling every day and throught the night. And if perhaps you feel taking the Seroquel XR (I take the XR as well) throughout the day gogs you out to much ask your pdoc bout taking it all nightly, good luck! julvanv
My best bet is watch for any mental/mood new or worsen, what I do is look at the rare common side effect, because you never know. Is this the first time you've been on this drug? In my humble opinion, takes between 2-4 weeks until you feel the difference it is working. I know the duration is usually 4-6 weeks, but I think 2-4 weeks is reasonable, each of own. Keep a log on your mood and/or mental changes, make sure you contact your doctor about any bothersome--- don't wait until the conition gets worse.
Best of luck,
I have been on Seroquel off and on for the last 10 years. It is a really good medicine. They started me off the same way. Every time the doc upped the dosaged I had the same reaction. It will get better once they find the right dosage for you. I agree with everyone on here if you have a concern then you should talk it over with your doctor. If you can't get him then talk to his nurse she will be able to interact with him more than you would at this time. Just take a deep breath and relax. I don't recommend you driving while on this medicine until it is in your system and you know the side effects it has on you. I wish you the best of luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Jul 2010 • 10 answers
Posted 3 Oct 2011 • 12 answers
Posted 2 Feb 2012 • 2 answers
Posted 3 May 2012 • 2 answers
Posted 24 May 2012 • 5 answers